Rapidly dropping Blood Sugars? Type 2

By Anonymous Latest Reply 2018-02-24 14:01:09 -0600
Started 2018-02-24 12:15:55 -0600

This may sound like a strange question – or maybe not –
but is there some type of disorder that people with diabetes can get where their blood sugar seems to rapidly drop for no apparent reason?

And is there a disorder where your blood sugar just keeps dropping until you’re in a coma & no matter what you do to prevent it, It keeps dropping?

This morning I woke up with a 112 fasting.

Basically the lowest I have ever ever been upon fasting/waking up.

I did not take my MetFormin 1000mg or my 1,200 mg of alpha lipoic acid because my BS was low.

About an hour l about an hour later I tested again and it’s up to 139 .

Then I start feeling very shaky and strange. Now it’s down to 106 then 102.

. But I am not doing anything to make it drop.

I had 2 cups of coffee with sugar free creamer and Splenda. And that’s it.

I’m confused. Normally awaking to 140 & above fasting, taking FOREVER to drop.

Now I’m begging my body to stay in the 120’s (for me 120-130 is normal) I feel strong, energized, no shakiness or sweats or pounding heartbeat.
I get that from 110/155-60

It’s scary & confusing. I just want to feel normal not like I’m ready to fall into a diabetic coma :(

1 reply

Type1Lou 2018-02-24 14:01:09 -0600 Report

A fasting blood sugar of 112 mg/dl for a person with diabetes is good (it would be high for someone without diabetes). Your not eating anything that morning might have caused your BG to drop as the day progressed. You likely have some residual metformin in your system, even though you didn't take that day's dose. Since your "normal" BG's have been higher than desired, your body may need time to adjust to lower readings and are sending you the signals that manifest as low BG. I suspect that with Metformin, you need to be somewhat regimented in your approach to meals. It should be taken with a meal. Here's how metformin works according to http://diabetes.emedtv.com/metformin/how-does...: "The medicine reduces the amount of sugar made by the liver, limits the amount of sugar absorbed into the body from the diet, and makes insulin receptors more sensitive (helping the body respond better to its own insulin). All of these effects cause a decrease in blood sugar levels." If you have changed some lifestyle habits (diet and exercise) since your initial diagnosis and RX, your metformin RX may need adjusting. Make sure you test your BG when you think it is low. If it is low (talk with MD about how low), take a fast-acting carbohydrate (e.g.juice, raisins, hard candy, glucose tabs) to bring it up quickly. Anything with fat in it (like chocolate or cookies or pastry) will slow the absorption of sugar.

Next Discussion: Scared and Angry »